How It Works:
Microvir 250mg tablet is a prodrug of penciclovir (i.e., once in the body, it rapidly converts into penciclovir), an antiviral drug that belongs to a class called synthetic nucleoside analogues. It works by blocking the viral DNA replication; a process essential for the virus to grow and multiply. Microvir 250mg tablet thus stops the virus from spreading in the body.
Nausea, Tingling sensation of extremity, Numbness of extremity, Allergic reaction, Itching, Burning sensation, Diarrhoea, Pain during periods, Flatulence, Fatigue, Headache, Rash, Stomach pain, Vomiting
Microvir 250mg tablet is used in the treatment of genital herpes infection and eye infections by herpes simplex virus
- Initiation of famciclovir is recommended as soon as possible after diagnosis.
- Inform you doctor if you have or ever had any liver or kidney problems.
- Avoid intercourse and practice safe sex if you are suffering from genital herpes and on treatment with famciclovir.
- Famciclovir is not recommended in children and adolescents <18 years.
- Do not drive or operate machinery as famciclovir is known to cause dizziness, drowsiness or confusion.
- Tell your doctor if you are or planning to become pregnant or are breastfeeding.
Frequently Ask Questions:
Q. Is famciclovir safe?
Famciclovir is safe if used at prescribed doses for the prescribed duration as advised by your doctor
Q. Is famciclovir an antibiotic?
No, famciclovir is not an antibiotic; it belongs to antiviral group of medicines
Q. Is famciclovir a sulfa drug?
No, famciclovir is not a sulfa dru
Q. Is famciclovir the same as acyclovir/ Valtrex (valacyclovir)?
No, although famciclovir belongs to the same class of medicines as acyclovir or valacyclovir, it is not same. They are different medicinal agents with similar mechanism of action
Q. Is famciclovir better than acyclovir?
Both famciclovir and acyclovir have similar mechanism of action and have a comparable effectiveness and side effects
Q. Can I take famvir (famciclovir) with other medications such as antibiotics?
Always consult your doctor before taking any medications while on famciclovir therapy, due to potential chances of drug interactions
Q. Can I take famciclovir with ibuprofen (advil), paracetamol (Tylenol) or lysine?
There are no known interactions between famciclovir and ibuprofen, paracetamol or lysine. However, consult your doctor before using any other medication while on famciclovir therapy
Q. Can I take famciclovir with valacyclovir?
No, taking famciclovir with valacyclovir may cause an additive antiviral effect, which may lead to some adverse reactions. Always consult your doctor before taking any medications while on famciclovir therapy
Q. Does famciclovir affect birth control?
No, famciclovir has no known effects on birth control
Q. Does famciclovir cause weight gain, constipation or hair loss?
No, famciclovir has no known effects on weight gain, constipation or hair loss
Q. Does famciclovir contain penicillin?
No, famciclovir does not contain penicillin.